Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 162, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2011, 2:32 PM EDT for 6 counties in Indiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 22, 2011, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:39 PM EDT | TSTM WND DMG | 1 W Fort Wayne, IN | POWER LINES DOWN AT GARDEN ST AND WASHINGTON BLVD FROM OUTFLOW BOUNDARY |
| Jul 22, 2:45 PM EDT | TSTM WND DMG | Grabill, IN | TREES AND POWER LINES DOWN IN NORTHERN PORTION OF ALLEN COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3503 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WUUS53 KIWX 221832 SVRIWX INC001-003-069-169-179-183-221930- /O.NEW.KIWX.SV.W.0162.110722T1832Z-110722T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 232 PM EDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WELLS COUNTY IN NORTHEAST INDIANA... ADAMS COUNTY IN NORTHEAST INDIANA... HUNTINGTON COUNTY IN NORTHEAST INDIANA... WABASH COUNTY IN NORTH CENTRAL INDIANA... SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA... ALLEN COUNTY IN NORTHEAST INDIANA... * UNTIL 330 PM EDT * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE OUTFLOW BOUNDARY FROM A LINE OF THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE WINDS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF COLUMBIA CITY TO 6 MILES SOUTHEAST OF WABASH...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL FOLLOW BEHIND THE LINE AND COULD PRODUCE WINDS TO 60 MPH AS WELL. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... HUNTINGTON... FORT WAYNE... GRABILL AND MARKLE... NEW HAVEN... OSSIAN... WOODBURN... OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LINCOLNVILLE...ARCOLA...WALLEN...ROANOKE...MAHON...BOWERSTOWN...MOUNT ETNA...ROLLING HILLS...ABOITE...LANCASTER...ZANESVILLE AND MAJENICA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4075 8594 4116 8554 4123 8480 4060 8481 TIME...MOT...LOC 1830Z 278DEG 25KT 4117 8527 4072 8575 WIND...HAIL 60MPH <.50IN $$
2 follow-up statements
380 WWUS53 KIWX 221900 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EDT FRI JUL 22 2011 INC169-221906- /O.CAN.KIWX.SV.W.0162.000000T0000Z-110722T1930Z/ WABASH IN- 300 PM EDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WABASH COUNTY IS CANCELLED... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4074 8564 4117 8539 4123 8480 4060 8481 TIME...MOT...LOC 1856Z 283DEG 30KT 4112 8493 4068 8541 $$ INC001-003-069-179-183-221930- /O.CON.KIWX.SV.W.0162.000000T0000Z-110722T1930Z/ ALLEN IN-WHITLEY IN-HUNTINGTON IN-ADAMS IN-WELLS IN- 300 PM EDT FRI JUL 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WELLS...ADAMS...HUNTINGTON...SOUTHEASTERN WHITLEY AND ALLEN COUNTIES IN NORTHEAST INDIANA... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF NEW HAVEN TO 12 MILES SOUTHWEST OF MARKLE...AND MOVING EAST AT 35 MPH. AT 230 PM EDT EMERGENCY MANAGEMENT REPORTED A TREE FELL ACROSS STATE ROUTE 105 JUST NORTH OF ROUTE 24. LOCATIONS IMPACTED INCLUDE... OSSIAN...BLUFFTON...DECATUR...BERNE...WOODBURN...MONROEVILLE... MONROE...POE...KINGSLAND AND MIDDLETOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4074 8564 4117 8539 4123 8480 4060 8481 TIME...MOT...LOC 1856Z 283DEG 30KT 4112 8493 4068 8541 WIND...HAIL 60MPH <.50IN $$
302 WWUS53 KIWX 221921 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 PM EDT FRI JUL 22 2011 INC001-003-069-179-183-221931- /O.EXP.KIWX.SV.W.0162.000000T0000Z-110722T1930Z/ ALLEN IN-WHITLEY IN-HUNTINGTON IN-ADAMS IN-WELLS IN- 321 PM EDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WELLS...ADAMS...HUNTINGTON... SOUTHEASTERN WHITLEY AND ALLEN COUNTIES IN NORTHEAST INDIANA WILL EXPIRE AT 330 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4074 8564 4117 8539 4123 8480 4060 8481 TIME...MOT...LOC 1921Z 283DEG 30KT 4107 8466 4063 8514 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:41 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 22, 1:41 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT FRI JUL 22 2011
.UPDATE...
2 FEATURES TO ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE
AFTERNOON. ONE IS OUTFLOW/MCV AND ASSOCIATED CONVECTION WORKING
THROUGH OUR WESTERN COUNTIES. ADDITIONAL BOUNDARY SHOWS UP ON SFC
OBS WITH CONVECTION FIRING ON THIS FROM KOSCIUSKO COUNTY NORTHEAST
INTO NW OHIO. LOTS OF INSTABILITY TO WORK WITH AND DESPITE LACK OF
OVERALL WIND SHEAR INTERACTION OF BOUNDARIES ALLOWING FOR SOME
ORGANIZATION OF STORMS. SVR WATCH ISSUED UNTIL 8 PM FOR MOST OF
THE AREA. GRIDS UPDATED TO GO ACT ALONG AND AHEAD OF THE PRIMARY
OUTFLOW. REMAINDER OF FORECAST LEFT ALONE.
&&
.AVIATION...
THREAT FOR THUNDER WILL CLEAR KSBN BY 19Z. POTENTIAL FOR ONE OR
MORE STORMS AT KFWA BUT EXACT TIMING AND PROXIMITY TO KFWA
QUESTIONABLE. HAVE OPTED FOR TEMPS SHOWER WITH CB MENTION FOR NOW
AND MONITOR TRENDS. COULD BE ADDITIONAL CONVECTION TONIGHT INTO
SATURDAY BUT HAVE DROPPED STORM MENTION AROUND 23Z GIVEN
ATMOSPHERE WILL BE WORKED OVER.
&&
.PREV DISCUSSION... /ISSUED 403 AM EDT FRI JUL 22 2011/
SHORT TERM...
OUTFLW BNDRY ASSOCD/W DECAYING MULTICELL CLUSTER OVR IL MAY PROVIDE
ENOUGH LL FOCUS TO REGENERATE CONVN TWD LT MORNING/EARLY AFTN ACRS
NW IN. HWVR BACKGROUND SYNOPTIC FOCUS THROUGH THE PD REMAINS
EXTREMELY POOR OWING TO LIGHT FLW ALOFT UNDERNEATH MID LVL RIDGE. IN
ADDN...SFC BASED CONV INHIBITION WHILE MARGINAL STILL MORE THAN
ADEQUATE TO HINDER DVLPMNT GIVEN POORLY FORCED LL ENVIRONMENT AND AS
SUCH SEE ALL TOO MANY REASONS TO CUT POPS BACK INTO ISOLD CAT FOR
THIS MORNING AND HOLD W/DRY FCST TONIGHT.
MORE DIFFICULT PROB LIES W/ONGOING HEAT WARNING. SLIGHTLY DRIER AIR
HAD FILTERED IN ACRS FAR NORTH IN BEHIND WK SFC TROUGH THAT DROPPED
INTO NRN INDIANA AND STALLED YDA AFTN. IN ADDN...DEBRIS CLDS FM
DECAYING UPSTREAM CONVN WILL LIKELY RETARD MORE SIG HEATING FAR
NORTH THIS AFTN. THUS TEMPTED TO DROP AT LEAST SRN MI COUNTIES
W/MORNING RELEASE PENDING UPSTREAM EVOLUTION OF CLD FIELD AND OUTFLW.
REMAINDER OF THE AREA TO SWELTER AGAIN ESP ALG/SOUTH OF STALLED SFC
TROUGH WHERE MSTR POOLING WILL AGAIN YIELD HIGH HUMIDITY ESP
W/MUCH LESS MIXING XPCD THIS AFTN COMPARED TO YDA AND SHLD EASILY
ATTAIN 100-110 HEAT INDICIES. LTL IF ANY CHG XPCD SAT AS PERSISTENT
PATTN HOLDS.
LONG TERM...
SUNDAY THROUGH THURSDAY...A STRONGER WAVE IN A SERIES OF SHORT WAVES
RIDING OVER THE TOP OF THE RIDGE SHOULD BE ABLE TO GENERATE
THUNDERSTORMS SUNDAY INTO EARLY MONDAY AS PRECIPITABLE WATER VALUES
REMAIN EXTREMELY HIGH. COMPARED TO CLIMATOLOGY...VALUES MAY EXCEED
THE 99TH PERCENTILE. ALTHOUGH CAPE VALUES WILL BE HIGH...BULK SHEAR
WILL REMAIN VERY LIMITED...AND THUS SHOULD LIMIT SEVERE STORM
POTENTIAL AS WET BULB ZERO HEIGHTS APPROACH 13K FEET. CURRENT
THINKING IS THAT LOCALLY HEAVY RAINFALL WITH LOCAL GUSTY WINDS ARE
PLAUSIBLE SUNDAY/SUNDAY NIGHT GIVEN THE EXPECTED STORM ENVIRONMENT.
BEHIND THE FRONT... SLIGHTLY COOLER AND DRIER AIR WILL SPREAD INTO
THE FORECAST AREA BY LATE MONDAY. TEMPERATURES SHOULD BE NEAR NORMAL
TUESDAY BEFORE RISING MUCH ABOVE NORMAL LATE IN THE PERIOD. THERE IS
CONCERN THAT HOT TEMPERATURES AND HIGH HUMIDITY WILL WILL RETURN BY
THURSDAY. THE ECMWF 850 MB TEMPS APPROACH 25C AND SUPPORT HIGHS
AROUND 100 DEGREES BY THURSDAY.
AVIATION...
VFR CONDS WILL CONT THROUGH THE PD. ISOLD TSRA REMAIN PSBL ESP
GIVEN STALLED SFC TROUGH OVR NRN IN. HWVR GIVEN ADMITTEDLY POORLY
FOCUSED BACKGROUND ENVIRONMENT ONLY PLAN TO CARRY A CB MENTION
W/12Z ISSUANCE AT KSBN. KFWA TERMINAL SHLD RESIDE FAR ENOUGH SOUTH
OF ANY POTENTIAL MESOSCALE INFLUENCE FM THIS FTR W/PREMISE THAT
SFC BASED INHIBITION HOLDS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
INZ006>009-012>018-020-022>027-032>034.
MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ080-081.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Jul 22, 11:54 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1154 AM EDT FRI JUL 22 2011 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-231600- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST. AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGHS TODAY WILL RISE INTO THE LOWER TO MID 90S WITH HEAT INDICES REACHING BETWEEN 100 AND 110 DEGREES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THIS AFTERNOON...ESPECIALLY WEST OF A COLDWATER MICHIGAN TO WARSAW INDIANA TO MONTICELLO LINE. ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-MIZ077>079-231600- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN THROUGH EARLY AFTERNOON. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY ANY STORMS. THE CONVECTION WILL ALLOW FOR A BRIEF BREAK INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1154 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAKE MICHIGAN INTO EARLY AFTERNOON. WIND GUSTS TO 45 KNOTS ...HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMANPY THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 22, 2:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG BASS LAKE 41.21N 86.60W
07/22/2011 STARKE IN EMERGENCY MNGR
*** 1 INJ *** TREE FELL ONTO HOUSE AT STATE ROAD 10 AND
COUNTY ROAD 600 IN BASS LAKE.
&&
EVENT NUMBER IWX1101194
NGLocal storm report, Jul 22, 2:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG ARGOS 41.70N 86.25W
07/22/2011 MARSHALL IN EMERGENCY MNGR
TREE DOWN AT JUNIPER RD AND SR 10 AND TREE ON POWER
LINE ON SYDNEY ROAD
&&
EVENT NUMBER IWX1101195
CEOLocal storm report, Jul 22, 2:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG WARSAW 41.24N 85.85W
07/22/2011 KOSCIUSKO IN LAW ENFORCEMENT
POWER LINES DOWN ON CENTER AND MAIN ST
&&
EVENT NUMBER IWX1101196
CEOLocal storm report, Jul 22, 2:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLASH FLOOD S ASHLEY 41.53N 85.07W
07/22/2011 DEKALB IN STATE POLICE
WATER PONDING ON I69
&&
EVENT NUMBER IWX1101197
CEOLocal storm report, Jul 22, 2:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 4 S COLUMBIA CITY 41.10N 85.49W
07/22/2011 E60 MPH WHITLEY IN TRAINED SPOTTER
ESTIMATED 60 MPH GUST ASSOCIATED WITH OUTFLOW
&&
EVENT NUMBER IWX1101198
CEOLocal storm report, Jul 22, 2:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST SOUTH WHITLEY 41.08N 85.63W
07/22/2011 E60 MPH WHITLEY IN EMERGENCY MNGR
SMALL TO MEDIUM BRANCHES FALLING AS WELL.
&&
EVENT NUMBER IWX1101199
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:04 AM EDT | Special Marine Warning | IWX | 116 min | |
| Jul 22, 11:56 AM EDT | Special Weather Statement | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 64 min |
| Jul 22, 12:46 PM EDT | Special Weather Statement | IWX | Steuben | 29 min |
| Jul 22, 12:57 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 18 min |
| Jul 22, 1:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 34 min |
| Jul 22, 1:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 37 min |
| Jul 22, 2:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 33 min |
| Jul 22, 2:21 PM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 114 min |
| Jul 22, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben | 47 min |
| Jul 22, 2:33 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Noble, Steuben | 117 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 58 min |
| Jul 22, 3:08 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 67 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.